Alert: Three fentanyl overdoses deaths in one day

Public Health – Seattle & King County is alerting people to avoid pills from the street or online. The warning comes after three fatal overdoses were reported near the border of Kent and Renton on the morning of February 6, 2020.  These three deaths were close together geographically and within a short time period, causing particular concern.

The King County Medical Examiner’s Office identified that these three drug overdose deaths involved fentanyl.

This continues an alarming trend across the county of increases in fentanyl-involved overdose deaths from counterfit pills. Locally, illicit fentanyl has most commonly been found in counterfeit percocet and oxydocone pills. Fentanyl could potentially be present in any illicit drug, in any form.

You can’t see, smell, or taste fentanyl. The amount of fentanyl in street drugs can vary, even within the same batch.

Public Health encourages everyone to be aware of the risks and to share this information throughout our community:

  • Any amount of fentanyl can be fatal. Do not take pills not prescribed to you.
  • Have naloxone ready. You can get naloxone at needle exchanges and other community sites. Visit http://stopoverdose.org/section/find-naloxone-near-you/.
  • Do not use alone
  • If you suspect an overdose, call 911 right away. The Good Samaritan Law protects you and the person overdosing from drug possession charges. More information on the Good Samaritan Law is available at http://stopoverdose.org/section/good-samaritan-law/
  • Seek treatment for drug use disorder to help stop using drugs – call the Washington Recovery Hotline for treatment resources. 1-866-789-1511 (www.warecoveryhelpline.org).

For information, data and resources to prevent overdose visit www.kingcounty.gov/overdose

Originally posted 2/7/2020

Leave a Reply